Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 99, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 6, 2011, 10:20 PM CST for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It took effect at Dec 7, 2011, 9:00 AM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 10:20 PM CST (04:20 UTC)
- In effect from
- Dec 7, 2011, 9:00 AM CST
- Expired
- Dec 8, 2011, 9:30 AM CST
- In force
- 25 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Tell City (TELI3).
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 44 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
136 WGUS43 KLMK 070420 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1120 PM EST TUE DEC 6 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. .PERSISTENT RAINS SUNDAY INTO MONDAY HAVE CAUSED THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING. && INC123-KYC027-091-071620- /O.NEW.KLMK.FL.W.0099.111207T1500Z-111208T1800Z/ /TELI3.1.ER.111207T1500Z.111208T0000Z.111208T1200Z.NO/ 1120 PM EST TUE DEC 6 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT TELL CITY. * FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON. * AT 4:15 PM TUESDAY THE STAGE WAS 36.7 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY LATE MORNING AND CONTINUE TO RISE TO NEAR 38.2 FEET BY WEDNESDAY EVENING. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.0 FEET ON JAN 18 2007. $$
3 follow-up statements
014 WGUS83 KLMK 071641 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1141 AM EST WED DEC 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && INC123-KYC027-091-080441- /O.EXT.KLMK.FL.W.0099.000000T0000Z-111209T0112Z/ /TELI3.1.ER.111207T1800Z.111208T0600Z.111208T1912Z.NO/ 1141 AM EST WED DEC 7 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM WEDNESDAY THE STAGE WAS 37.7 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 38.3 FEET BY AFTER MIDNIGHT THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.2 FEET ON SEP 24 2004. $$ RL
600 WGUS83 KLMK 080231 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 931 PM EST WED DEC 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING. && INC123-KYC027-091-081631- /O.CON.KLMK.FL.W.0099.000000T0000Z-111209T0112Z/ /TELI3.1.ER.111207T2329Z.111208T0600Z.111208T1912Z.NO/ 931 PM EST WED DEC 7 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT TELL CITY. * AT 4:19 PM WEDNESDAY THE STAGE WAS 37.9 FEET. * FLOOD STAGE IS 38.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 38.3 FEET BY AFTER MIDNIGHT THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * IMPACT...AT 38.0 FEET...INDIANA HIGHWAY 66 FLOODS BETWEEN DERBY AND MAGNET...ROME AND DERBY...AND AT ROCKY POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.2 FEET ON SEP 24 2004. $$
794 WGUS83 KLMK 081530 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 AM EST THU DEC 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... OHIO RIVER AT TELL CITY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...PERRY AND IN KENTUCKY...BRECKINRIDGE...HANCOCK. THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. && INC123-KYC027-091-081600- /O.CAN.KLMK.FL.W.0099.000000T0000Z-111209T0112Z/ /TELI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1030 AM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT TELL CITY. * AT 7:00 AM THURSDAY THE STAGE WAS 37.5 FEET. * FLOOD STAGE IS 38.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 37.9 FEET. THE RIVER WILL CONTINUE TO FALL TO 35.3 FEET BY FRIDAY MORNING. $$ CMC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 6, 8:22 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 6, 8:22 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 922 PM EST TUE DEC 06 2011 ...Forecast Update... Updated the forecast to stretch POPs further north and west to cover the entire CWA for the overnight hours. Light rain/drizzle has worked across this region of the CWA. Also made a few minor changes to temperatures to account for current trends. The rest of the forecast is on track. All updated products have been issued. && .Short Term (Today and Tonight)... Patches of drizzle, along with a light rain shower will continue to be possible this afternoon as low level moisture is just deep enough. Will continue to include just a slight chance of a measurable rain shower through this evening. As we move toward midnight, focus will shift to the south where another surge of moisture ahead of a highly amplified wave over the southern plains will move into the area mainly south and east of a Bowling Green to Lexington line. This surge in low level moisture will result in an increase in chances for measurable rain and patches of drizzle. A cold enough temperature profile could exist as far east as Bowling Green and Lexington so a few snowflakes could mix in these areas. Ice crystals will be hard to come by as saturation only around the -8 C line will exist so will only include a slight chance of snow. No accumulations are expected. As we move into the day on Wednesday, positively tilted wave over the Ozarks will take on a negative tilt across the Tennessee Valley. With upper low tracking just to our south, enough moisture should skirt the Tennessee border to continue to include chances for precipitation. Thermal profiles during this time will become more favorable for a snow mix as cold air continues to crash south. Could see where a light accumulation of snow will be possible around Lake Cumberland Wednesday afternoon as deformation zone north of the low sets up and takes advantage of deep moisture through about 550 mb. This will result ice crystals in the -10 to -15 C range of the saturated layer and could result in a narrow window of moderate snowfall roughly between 18Z and 22Z. Could see some light accumulations around a half an inch on grassy surfaces and perhaps a dusting on roadways if it snows hard enough long enough. Will monitor how temperature profiles and deep moisture are progressing and may have to issue an SPS for our southeastern most group of counties near Lake Cumberland tomorrow afternoon. Overnight lows are expected to range from the lower 30s just south of the Ohio River to the upper 30s near Lake Cumberland. A few upper 20 degree readings will be possible in southern Indiana. Highs are not expected to budge a whole lot on Wednesday as the mercury only climbs to around the 40 degree mark. Although surface temperatures should stay above freezing through tomorrow afternoon, thermal profile aloft should be able to support some snow flakes hitting the ground. Across Cumberland, Clinton, and Russell counties, briefly moderate to heavy snowfall could lead to dynamic cooling and drop into the mid 30s during the afternoon. .Long term (Wednesday Night - Tuesday)... The weather system Wednesday afternoon will rapidly move to our east Wednesday evening, with clearing skies. Lows Thursday morning will be in the mid 20s in many locations. The next system will be a clipper type with a shortwave in the northern stream passing across the Plains and into the Ohio Valley Friday. This system will sweep a cold front into our area Friday afternoon and evening. The deepest moisture, forcing, and precipitation with this system will remain north of our forecast area. However, model cross-sections do show low-level moisture and colder air in a band just behind front. Temperatures within the moist axis are progged to be cold enough for ice crystal formation. Thus, have included snow flurries in forecast over south-central IN late Friday afternoon, then across parts of north-central and east-central KY Friday evening. Could be some brief snow showers, but will leave it as flurries for now. Behind this cloud band, skies will clear quickly and the coldest air of the season will arrive. Lows Saturday morning will be around 20 and lower 20s, with afternoon highs Saturday only in the lower and mid 30s. After upper teens and lower 20s for Sunday morning, temps will begin to moderate slowly back to around 40 and lower 40s Sunday afternoon. The cold shot will be short-lived as high temperatures moderate into mid and upper 40s early next week. As for precipitation, weather pattern will be more tranquil with no significant systems during extended forecast period. 12 UTC GFS and ECMWF show a southern stream disturbance over Gulf States Monday into Tuesday, which could skirt our southeastern counties in south- central KY, but that system is tenuous at this time. Thus, much of the forecast period appears dry, i.e., a chance to dry out after all the recent rains. && .Aviation (00Z TAF Issuance)... Generally IFR to low end MVFR ceilings are expected to continue at all TAF sites through at least mid morning Wednesday. MVFR visibilities in patchy drizzle should prevail this evening and through the overnight hours. Conditions should start to improve by mid morning from northwest to southeast, with skies clearing into Wednesday evening. North winds will gradually back to a more northwesterly direction overnight, with speeds between 5 and 10 mph. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJP Short Term.......BJS Long Term........TWF Aviation.........MJP
Hazardous weather outlook, Dec 6, 2:50 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EST TUE DEC 6 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>074-076-077-072100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-METCALFE KY-ADAIR KY- 350 PM EST TUE DEC 6 2011 /250 PM CST TUE DEC 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREA STREAMS AND RIVERS CONTINUE TO RUN HIGH. CONTINUE TO MONITOR THE LATEST RIVER FORECASTS AND REMEMBER TO NEVER DRIVE THROUGH FLOODED ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ075-078-081-082-072100- MONROE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 250 PM CST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A BRIEF PERIOD OF MODERATE SNOWFALL WILL BE POSSIBLE ON WEDNESDAY AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. THE CHANCE FOR LIGHT ACCUMULATIONS UP TO A HALF AN INCH WILL BE BETWEEN 1 AND 4 PM EST ON WEDNESDAY AFTERNOON. MOST ACCUMULATION SHOULD BE ON GRASSY SURFACES...ALTHOUGH A BRIEF DUSTING ON AREA ROADWAYS WILL BE POSSIBLE IN THE HEAVIEST SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO REPORT ANY SNOWFALL TO THE NATIONAL WEATHER SERVICE ON WEDNESDAY AFTERNOON. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 7:53 PM CST | River Flood Warning | LMK | Hardin, Nelson | 27 hr |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.